Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 93, NWS Bismarck, ND

July 21, 20146 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 21, 2014, 6:25 PM CDT for 6 counties in North Dakota. It was in force for 65 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2014, 6:25 PM CDT (23:25 UTC)
Expired
Jul 21, 2014, 7:30 PM CDT
In force
65 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
0.75 in
Wind
80.0 mph

Counties Burleigh County, ND, Foster County, ND, Kidder County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 112 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 6:50 PM CDTTSTM WND GST 605 W Sykeston, ND
Jul 21, 6:51 PM CDTTSTM WND DMG2 N Medina, ND12 TO 14 INCH DIAMETER TREES DOWN.
Jul 21, 7:15 PM CDTTSTM WND DMGMelville, ND3 FOOT DIAMETER TREES UPROOTED.
Jul 21, 7:15 PM CDTTSTM WND DMGMelville, NDSEMI-TRUCK BLOWN OVER ON HIGHWAY 281. EVENT TIME IS RADAR ESTIMATED.
Jul 21, 7:22 PM CDTTSTM WND GST 66Carrington, ND
Jul 21, 7:27 PM CDTTSTM WND DMGCarrington, NDBARN ROOF BLOWN OFF

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 1:09 PM CDTTornado WatchSPC6 hr
Jul 21, 5:07 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 11.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2014-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2014-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3163 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1523 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

252 
WUUS53 KBIS 212325
SVRBIS
NDC015-031-043-083-093-103-220030-
/O.NEW.KBIS.SV.W.0093.140721T2325Z-140722T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
625 PM CDT MON JUL 21 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  WESTERN FOSTER COUNTY IN SOUTHEAST NORTH DAKOTA...
  KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTHERN SHERIDAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  WESTERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA...
  WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 730 PM CDT

* AT 623 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 12 MILES NORTHEAST OF MCCLUSKY TO 10 MILES NORTHEAST
  OF TUTTLE TO 12 MILES SOUTH OF TAPPEN...AND MOVING EAST AT 50 MPH.

  THESE ARE VERY DANGEROUS STORMS.

  HAZARD...80 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
           CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
           EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HURDSFIELD AROUND 630 PM CDT.
  PETTIBONE AROUND 640 PM CDT.
  MEDINA AROUND 645 PM CDT.
  WOODWORTH AROUND 650 PM CDT.
  SYKESTON AND FESSENDEN AROUND 655 PM CDT.
  CATHAY AROUND 700 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE LAKE WILLIAMS...CRYSTAL
SPRINGS...CHASELEY...CHASE LAKE...BOWDON...HEATON...MANFRED...
WINDSOR...EMRICK AND MELVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4672 9879 4669 10011 4712 10045 4753 10068
      4755 10067 4776 9929 4769 9928 4767 9925
      4760 9925 4759 9905 4739 9877
TIME...MOT...LOC 2325Z 252DEG 43KT 4763 10025 4727 9986
          4671 9960

HAIL...0.75IN
WIND...80MPH

$$

AYD
3 follow-up statements
357 
WWUS53 KBIS 212346
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
646 PM CDT MON JUL 21 2014

NDC015-031-043-083-093-103-220030-
/O.CON.KBIS.SV.W.0093.000000T0000Z-140722T0030Z/
BURLEIGH ND-FOSTER ND-KIDDER ND-SHERIDAN ND-STUTSMAN ND-WELLS ND-
646 PM CDT MON JUL 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WELLS...
WESTERN STUTSMAN...SOUTHERN SHERIDAN...KIDDER...WESTERN FOSTER AND
NORTHEASTERN BURLEIGH COUNTIES UNTIL 730 PM CDT...

AT 643 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF HARVEY TO 11 MILES SOUTHWEST OF
SYKESTON TO 7 MILES NORTH OF STREETER...MOVING EAST AT 45 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WOODWORTH AND SYKESTON AROUND 655 PM CDT.
  CATHAY AROUND 700 PM CDT.
  CARRINGTON AROUND 710 PM CDT.
  PINGREE AROUND 715 PM CDT.
  BUCHANAN AROUND 720 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE WINDSOR...EMRICK...MELVILLE...
ELDRIDGE...EDMUNDS...BARLOW AND BORDULAC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4672 9879 4671 9985 4755 10067 4776 9930
      4760 9925 4759 9906 4739 9878
TIME...MOT...LOC 2346Z 253DEG 41KT 4768 9988 4736 9952
          4676 9926

HAIL...0.75IN
WIND...80MPH

$$

AYD/COOP
835 
WWUS53 KBIS 212359
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
659 PM CDT MON JUL 21 2014

NDC015-220009-
/O.CAN.KBIS.SV.W.0093.000000T0000Z-140722T0030Z/
BURLEIGH ND-
659 PM CDT MON JUL 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BURLEIGH COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4672 9879 4671 9964 4761 10031 4776 9930
      4760 9925 4759 9906 4739 9878
TIME...MOT...LOC 2359Z 251DEG 42KT 4765 9967 4735 9923
          4675 9897

$$

NDC031-043-083-093-103-220030-
/O.CON.KBIS.SV.W.0093.000000T0000Z-140722T0030Z/
FOSTER ND-KIDDER ND-SHERIDAN ND-STUTSMAN ND-WELLS ND-
659 PM CDT MON JUL 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WELLS...
WESTERN STUTSMAN...SOUTHEASTERN SHERIDAN...NORTHEASTERN KIDDER AND
WESTERN FOSTER COUNTIES UNTIL 730 PM CDT...

AT 656 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FESSENDEN TO 11 MILES SOUTHWEST OF CARRINGTON TO 10
MILES NORTHEAST OF GACKLE...MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CATHAY AROUND 705 PM CDT.
  PINGREE AND CARRINGTON AROUND 710 PM CDT.
  BUCHANAN AROUND 715 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE MELVILLE...ELDRIDGE...
EDMUNDS...BREMEN...BORDULAC AND BARLOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4672 9879 4671 9964 4761 10031 4776 9930
      4760 9925 4759 9906 4739 9878
TIME...MOT...LOC 2359Z 251DEG 42KT 4765 9967 4735 9923
          4675 9897

HAIL...<.75IN
WIND...70MPH

$$

AYD
122 
WWUS53 KBIS 220005
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
705 PM CDT MON JUL 21 2014

NDC031-043-083-093-103-220030-
/O.CON.KBIS.SV.W.0093.000000T0000Z-140722T0030Z/
FOSTER ND-KIDDER ND-SHERIDAN ND-STUTSMAN ND-WELLS ND-
705 PM CDT MON JUL 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WELLS...
WESTERN STUTSMAN...SOUTHEASTERN SHERIDAN...NORTHEASTERN KIDDER AND
WESTERN FOSTER COUNTIES UNTIL 730 PM CDT...

AT 702 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FESSENDEN TO 7 MILES SOUTH OF CARRINGTON TO 11 MILES
NORTHEAST OF GACKLE...MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
HOMES...ROOFS AND OUTBUILDINGS. 

ESTIMATED 60 MPH WINDS WERE REPORTED 5 MILES WEST OF SYKESTON.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CARRINGTON AROUND 710 PM CDT.
  PINGREE AND BUCHANAN AROUND 715 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE MELVILLE...EDMUNDS...
ELDRIDGE...BORDULAC...BREMEN AND BARLOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4672 9879 4672 9944 4707 9961 4734 10009
      4761 10031 4776 9930 4760 9925 4759 9906
      4739 9878
TIME...MOT...LOC 0003Z 251DEG 42KT 4767 9960 4736 9916
          4674 9897

HAIL...<.75IN
WIND...70MPH

$$

AYD/COOP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 5:10 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 21, 5:10 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
510 PM CDT MON JUL 21 2014

.UPDATE...

ISSUED AT 510 PM CDT MON JUL 21 2014

WILL TRIM ANOTHER TIER OF COUNTIES ACROSS THE WEST FROM THE TOR
WATCH. ALSO...PARTS OF EASTERN NORTH DAKOTA WILL CONVERT FROM A
TORNADO WATCH TO A SEVERE THUNDERSTORM WATCH AS DAMAGING WINDS
WILL BE THE PRIMARY THREAT AS THE CONVECTIVE MCS DEVELOPS EAST
PAST THE MISSOURI RIVER. THOSE COUNTIES ALONG THE MISSOURI WILL
REMAIN IN A TOR WATCH...AS WELL AS NORTHEAST.

UPDATE
ISSUED AT 440 PM CDT MON JUL 21 2014

SCALED OFF A FEW WESTERN COUNTIES FROM TORNADO WATCH NUMBER
426...AND WILL LIKELY BE ABLE TO TRIM SOME MORE NEXT HOUR. LINE
OF ROBUST CONVECTION CONTINUES TO PUSH EAST ACROSS SOUTH CENTRAL
NORTH DAKOTA. REPORTS OF 70 MPH WINDS AND HAIL AS LARGE AS
BASEBALLS HAVE BEEN REPORTED WEST OF BISMARCK AND MANDAN. THESE
STORMS WILL IMPACT LOCATIONS FROM GARRISON SOUTH TO THE SOUTH
DAKOTA BORDER. ADDITIONAL CONVECTION ACROSS THE NORTH AS THUS FAR
REMAINED SUB-SEVERE.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 232 PM CDT MON JUL 21 2014

SEVERE WEATHER OPERATIONS IN PROGRESS WITH A TORNADO WATCH IN
EFFECT FOR ALL COUNTIES IN WESTERN AND CENTRAL NORTH DAKOTA EXCEPT
FOR DIVIDE AND WILLIAMS COUNTIES.

THE 18Z KBIS SOUNDING SHOWS 153 J/KG OF CIN WITH 3692 J/KG OF
CAPE. TEMPERATURES HAVE COOLED IN THE 700MB TO 500MB LAYER SINCE
12Z. PWATS HAVE INCREASED FROM 1.19 TO 1.33. POTENTIAL WIND
GUSTS/WINDEX IS AT 54KT. FULLY EXPECT CIN EROSION THROUGH THE
AFTERNOON WITH AN INCREASE IN COVERAGE AND INTENSITY.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 232 PM CDT MON JUL 21 2014

A BRIEF UPPER LEVEL FLOW PATTERN SHIFT FROM PROGRESSIVE TO BLOCKED
OVER THE SOUTHERN TIER OF CANADA DOES NOTHING TO SQUELCH CHANCES
FOR CONVECTION IN THE FORECAST UNTIL SUNDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1053 AM CDT MON JUL 21 2014

THUNDERSTORMS ACROSS THE WESTERN TERMINALS WILL CONTINUE TO
DEVELOP TOWARD THE CENTRAL TERMINALS OF KBIS/KMOT BETWEEN 21Z AND
01Z. KJMS CLOSER TO 00Z TUESDAY. SOME THUNDERSTORMS WILL BE SEVERE
WITH DAMAGING WINDS AND LARGE HAIL.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR NDZ048-050-051.

&&

UPDATE...NH
SHORT TERM...KS
LONG TERM...SCHECK
AVIATION...KS
Hazardous weather outlook, Jul 21, 5:16 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
516 PM CDT MON JUL 21 2014

NDZ004-012-222230-
BOTTINEAU-MCHENRY-
516 PM CDT MON JUL 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE SOURIS
RIVER. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS.

A TORNADO WATCH IS IN EFFECT UNTIL EARLY MONDAY EVENING. SEVERE
THUNDERSTORMS ARE EXPECTED THROUGH EARLY EVENING. TORNADOES...LARGE
HAIL...DAMAGING WINDS...AND TORRENTIAL RAINFALL ARE ALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY. PLEASE RELAY STORM REPORTS TO
YOUR NATIONAL WEATHER SERVICE VIA SOCIAL MEDIA OR PHONE AT
701-223-4582.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ048-050-051-222230-
LA MOURE-MCINTOSH-DICKEY-
516 PM CDT MON JUL 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH MONDAY EVENING.

DAMAGING WINDS IN EXCESS OF 75 MILES PER HOUR WILL BE THE MAIN
THREAT. LARGE HAIL...HEAVY RAIN...AND A FEW TORNADOES ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY. PLEASE RELAY STORM REPORTS
TO YOUR NATIONAL WEATHER SERVICE VIA SOCIAL MEDIA OR PHONE AT
701-223-4582.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ005-011-013-019>023-025-034>037-042-045>047-222230-
ROLETTE-WARD-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-
MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-
516 PM CDT MON JUL 21 2014 /416 PM MDT MON JUL 21 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM AND TORNADO WATCHES ARE IN EFFECT FOR PORTIONS
OF WESTERN AND ALL OF CENTRAL NORTH DAKOTA.

DAMAGING WINDS IN EXCESS OF 75 MILES PER HOUR WILL BE THE MAIN
THREAT. LARGE HAIL...HEAVY RAIN...AND A FEW TORNADOES ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY. PLEASE RELAY STORM REPORTS
TO YOUR NATIONAL WEATHER SERVICE VIA SOCIAL MEDIA OR PHONE AT
701-223-4582.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001>003-009-010-017-018-031>033-040-041-043-044-222230-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
516 PM CDT MON JUL 21 2014 /416 PM MDT MON JUL 21 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON BUT SHOULD
REMAIN NON SEVERE.

OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NH

In the hours before

Special weather statement, Jul 21, 5:59 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
559 PM CDT MON JUL 21 2014

NDZ005-012-013-220000-
MCHENRY-PIERCE-ROLETTE-
559 PM CDT MON JUL 21 2014

...STRONG THUNDERSTORMS OVER NORTH CENTRAL NORTH DAKOTA...

AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF MAZA
TO 8 MILES SOUTHEAST OF BERWICK TO KIEF...AND MOVING EAST AT 25 MPH.
ADDITIONAL STORMS ALSO CONTINUE TO DEVELOP AHEAD OF THIS LINE.

PEA SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  DRAKE...
  BALTA...
  ANAMOOSE...
  ORRIN...
  SILVA...
  SELZ...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.

LAT...LON 4838 9948 4836 9950 4836 9983 4803 9984
      4799 9980 4786 9980 4787 10077 4853 10041
      4857 9949
TIME...MOT...LOC 2258Z 275DEG 23KT 4842 9931 4827 10011
          4786 10048

SCHECK/SCHILD
Local storm report, Jul 21, 6:01 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
601 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     HAIL             7 E HEART BUTTE DAM     46.60N 101.66W
07/21/2014  E1.75 INCH       GRANT              ND   PUBLIC

&&

KING
Local storm report, Jul 21, 6:07 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
607 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND GST     13 W HAZELTON           46.48N 100.55W
07/21/2014  M68 MPH          EMMONS             ND   AMATEUR RADIO

&&

KSIMOSKO
Local storm report, Jul 21, 6:11 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
611 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TSTM WND GST     8 NE BISMARCK           46.89N 100.66W
07/21/2014  E60 MPH          BURLEIGH           ND   PUBLIC

&&

JJS
Local storm report, Jul 21, 6:15 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
615 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     3 S SANGER              47.14N 101.00W
07/21/2014                   OLIVER             ND   TRAINED SPOTTER

            10 TO 12 INCH TREES SNAPPED IN HALF AND 2.80 INCHES OF
            RAIN MEASURED.

&&

MMATHEWS
Local storm report, Jul 21, 6:18 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
618 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND GST     DRISCOLL                46.84N 100.14W
07/21/2014  E60 MPH          BURLEIGH           ND   PUBLIC

&&

KING

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 11:54 PM CDTSpecial Weather StatementBISBurke, Divide36 min
Jul 21, 12:29 AM CDTSpecial Weather StatementBISBurke, Divide31 min
Jul 21, 1:18 AM CDTSpecial Weather StatementBISBurke, Renville42 min
Jul 21, 2:21 AM CDTSpecial Weather StatementBISBottineau, Renville39 min
Jul 21, 3:12 AM CDTSpecial Weather StatementBISEmmons63 min
Jul 21, 4:09 AM CDTHeat AdvisoryBISDickey, LaMoure, McIntosh16 hr
Jul 21, 12:36 PM CDTSevere Thunderstorm WarningBISBillings, Golden Valley54 min
Jul 21, 1:06 PM CDTSevere Thunderstorm WarningBISAdams, Bowman, Slope54 min
Jul 21, 1:09 PM CDTSevere Thunderstorm WarningBISBillings, Golden Valley, Slope66 min
Jul 21, 1:57 PM CDTSevere Thunderstorm WarningBISAdams, Bowman, Hettinger, Slope42 min
Jul 21, 2:38 PM CDTSevere Thunderstorm WarningBISHettinger, Slope, Stark67 min
Jul 21, 3:27 PM CDTSevere Thunderstorm WarningBISDunn, Grant, Hettinger, Mercer, Morton, Stark63 min
Jul 21, 3:35 PM CDTTornado WarningBISMercer, Morton, Stark25 min
Jul 21, 3:50 PM CDTSpecial Weather StatementBISWard55 min
Jul 21, 3:56 PM CDTSevere Thunderstorm WarningBISAdams, Grant, Hettinger, Sioux64 min
Jul 21, 4:12 PM CDTSevere Thunderstorm WarningBISMercer, Morton, Oliver63 min
Jul 21, 4:16 PM CDTSevere Thunderstorm WarningBISGrant, Morton59 min
Jul 21, 4:40 PM CDTSevere Thunderstorm WarningBISGrant, Morton, Sioux65 min
Jul 21, 4:43 PM CDTSevere Thunderstorm WarningBISBurleigh, McLean, Mercer, Morton, Oliver62 min
Jul 21, 4:46 PM CDTSpecial Weather StatementBISMcHenry, McLean, Pierce, Rolette, Ward59 min
Jul 21, 4:57 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Grant, Morton48 min
Jul 21, 4:59 PM CDTTornado WarningBISBurleigh, McLean, Morton, Oliver31 min
Jul 21, 5:33 PM CDTSevere Thunderstorm WarningBISBurleigh, Kidder, McLean, Oliver, Sheridan, Wells57 min
Jul 21, 5:37 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, Morton, Sioux53 min
Jul 21, 5:59 PM CDTSpecial Weather StatementBISPierce61 min
Jul 21, 6:08 PM CDTSevere Thunderstorm WarningBISEmmons, Kidder, Logan, McIntosh, Stutsman67 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.